Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 35, NWS Jacksonville, FL

March 16, 2001Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 16, 2001, 6:42 AM EST for Camden County, Georgia. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 16, 2001, 6:42 AM EST (11:42 UTC)
Expired
Mar 16, 2001, 7:00 AM EST
In force
18 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 6:50 AM ESTThunderstorm WindKingsland, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 11.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1479 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
2.2
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 161143
SVRJAX
GAC039-161200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 AM EST FRI MAR 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 700 AM EST

* AT 642 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES SOUTH OF
  COLESBURG...OR ABOUT 5 MILES NORTHWEST OF KINGSLAND...MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRIETTS BLUFF AND WOODBINE BY 645 AM EST...
  DOVER BLUFF AND HIGH POINT BY 655 AM EST...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRIvCAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:15 AM EST, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 16, 3:15 AM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EST FRI MAR 16 2001

A SERIES OF IMPULSES WITHIN THE SOUTHWESTERLY FLOW AND ALONG THE
FRONTAL TROUGH CONTINUES TO MOVE ONSHORE NORTH OF CEDAR KEY.
STRONGEST CELLS ATTM ARE OVER THE WATERS OF THE GULF AND ATLANTIC
AND ARE PRODUCING INTENSE LIGHTNING.

MESOETA DROPS THIS BOUNDARY TO JUST SOUTH OF CWA SHORTLY AFTER
SUNRISE WHILE AVN WAITS UNTIL THIS AFTERNOON. THINK AVN IS MORE
REASONABLE GIVEN CURRENT POSITION. EITHER WAY WE SHOULD SEE
IMPROVEMENT THIS AFTN. A FRONT MOVES THROUGH AND WINDS UP IN
SOUTH/CENTRAL FL SATURDAY MORNING. FOR TODAY...WILL DROP POPS OVER
NORTHERN SECTIONS...GO WITH 30-40% ACROSS NORTH FLORIDA AND 50% POPS
IN FLORIDA THIS MORNING. TEMPS WILL RISE TO LOWER 80S SOUTH PART AND
MID 70S NORTH PART...AND DIP INTO UPPER 40S TO MID 50S TONIGHT.

SAT/SAT NIGHT...DRIER AIR BEHIND THE FRONT WILL BE SHORT-LIVED AS
TROUGH IN SOUTHERN GULF ENHANCES ISENTROPIC LIFT AND SW FLOW DRIVES
MOISTURE OVER THE AREA. WILL CONTINUE CHANCE POPS FOR SAT NIGHT AND
NOT JUMP ON THE 60-80% WHICH MAV HAS.

EXTENDED...DEVELOPING LOW IN GULF CROSS THE FL PENINSULA ON MONDAY
THEN DEEPENS IN THE ATLANTIC EAST OF THE FA. GOOD RAIN CHANCE
EXISTS SUN THROUGH TUE FOLLOWED BY HIGH PRESSURE BUILDING WED/THU.

MARINE...BUOYS REPORTING SCEC CONDITIONS WITH SABSOON UP TO 18-20
KT. EXPECT WINDS TO INCREASE LATER TODAY WHEN FRONT PUSHES THROUGH
AND WILL PUT SCA INTO THE OFFSHORE WATERS.

PRELIM
AMG 77/46/69/43 -003
SSI 76/50/67/48 3003
JAX 81/51/70/47 5-13
GNV 79/52/69/51 6-13 28

.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER@CHARLOTTE & BAXLEY.
     SCA ALTAMAHA SOUND TO FERNANDINA BEACH 20-60 NM OFFSHORE.
FL...SCA FERNANDINA BEACH TO FLAGLER BEACH 20-60 NM OFFSHORE.

TRABERT/CARROLL

In the hours before

Special weather statement, Mar 16, 5:15 AM EST, 1 hour 27 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161730-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 AM EST FRI MAR 16 2001

A BAND OF SCATTERED SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH A
TROUGH OF LOW PRESSURE AT THE SURFACE AND WEAK DISTURBANCES ALOFT...
WILL CONTINUE THIS MORNING ACROSS NORTHEAST FLORIDA AND EXTREME
SOUTHEAST GEORGIA. MOVEMENT OF INDIVIDUAL SHOWERS AND STORMS WILL BE
TO THE NORTHEAST AT 40 MPH. ACTIVITY WILL SHIFT SOUTHEAST DURING THE
AFTERNOON AS A COLD FRONT PUSHES INTO THE AREA FROM THE NORTHWEST.
CONDITIONS WILL IMPROVE WITH THE PASSAGE OF THE FRONT.

SOME THUNDERSTORMS COULD BE STRONG...WITH WIND GUSTS OF 40 MPH AND
FREQUENT LIGHTNING. ADDITIONALLY...DUE TO THE ORIENTATION AND
MOVEMENT OF THIS ACTIVITY...RAINFALL AMOUNTS OF ONE TO TWO
INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE ACROSS THE
SUWANNEE VALLEY. LOCAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE
ACROSS THE REMAINDER OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST
GEORGIA.

ALTHOUGH SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS
TIME...SPOTTERS SHOULD CONTINUE TO MONITOR THISR ACTIVE WEATHER
PATTERN.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.